Iodine Overdose


Iodine is one of the most important substances that are required by the Human Body. Human body cannot produce the iodine so it is important to take iodine from other sources. However, food items do not contain much amount of iodine unless it has been added while processing. The impacts of the iodine deficiency are terrible, and one must take iodine to overcome the problems especially for Thyroid and to maintain metabolic balance. But the accidental overdose of iodine can lead to hazardous problems as well. The iodine overdose is one of the major issues with people taking iodine without any limit.


Symptoms of Iodine Overdose

It is very important to understand the symptoms of the Iodine Overdose. People often get confused with the Iodine Deficiency and Overdose. Both has a drastic effect on the body but the course of action for both the problems are entirely different. So, it is important to understand the symptoms of the iodine overdose.

The most common symptom of the Iodine Overdose is the severe abdominal pain. The pain may be abrupt, but it stays for long and persistent.


Fever is also common with Iodine Overdose, which becomes very frequent with headache and body ache as well. It may look like a viral fever but the severity of fever increases with the amount of Iodine Overdose. Tendency of vomiting is also associated with a high fever in case of Iodine Overdose.

The severe symptoms of the Iodine Overdose can effect the balance of Thyroid hormone secretion eventually leading to Hypothyroidism. The Iodine Goiter is one of the common symptoms of the Hypothyroidism.


The high amount of Iodine Overdose also impacts the taste buds. The brassy taste in the mouth significantly indicates the excess amount of iodine in the body.

Skin irritation is also another observed symptom of the Iodine Overdose. It gives burning sensation in the skin and acneiform skin lesions.

Delirium and Diarrhea are also very common with the Iodine Overdose. It has been observed that sudden shock, excessive thirst and breathlessness are also very common with Iodine Overdose.

Urine output becomes a problem with Iodine Overdose.

Amount of Iodine Overdose

Iodine is very important substance for the human body. So it is very important to know the threshold limit of the Iodine. Doctors say that any amount which is larger than the 1.1 mg in a day of Iodine is a reason for toxicity or Iodine Overdose. However, it may differ with individuals but the medical world says that 1.1 mg/day iodine is enough to create Iodine Overdose. The amount also depends upon the usuage of Iodine. If someone is suffering from Iodine deficiency then, the body may withstand more amount but for a normal person, a small amount can trigger Iodine is one of the most important substances that are required by the Human Body. Human body cannot produce the iodine, so it is important to take iodine from other sources. However, food items do not contain much amount of iodine unless it has been added while processing. The impacts of the iodine deficiency are terrible, and one must take iodine to overcome the problems especially for Thyroid and to maintain metabolic balance. But the accidental overdose of iodine can lead to hazardous problems as well. The iodine overdose is one of the major issues with people taking iodine without any limit.


Treatment of Iodine Overdose

The major methods for Iodine treatment is the removal of toxic. Doctors can follow any of the toxic removal methodologies. The most common method of treatment in Iodine Treatment is Activated Charcoal, which takes out the toxic amount of Iodine from the body. In the case of breathlessness, the patient might have to undergo breathing support. Milk and other fluids are also given to the patient in order to recover from the Iodine Overdose. Doctors may give medicines to counter the Iodine Overdose. However for the extreme cases, Gastric Lavage is also applied on the patient.

Similar Posts:


2 thoughts on “Iodine Overdose

  • 14/11/2015 at 12:53 pm
    Permalink

    ????????????????????????????????????????????.????????????? ??????,?????,????????????????,?????????????????????100%??????! ??????????No.1????????????,????? ,???????????(n??)?? ???????(?????,???????,??????,???,???????)??? ??????????????????????????????????????????????????????????????????????
    ???????????????????????????????????????????????????????????????????????? ????????????????????????????????????IWC????????????????????????????????????????????????????????????? 2015????????????????10% ? ????????! ? ?????????????? ? 100%?????? ? ???????(????)!? ????????????? ????: ??????????????????????????????????????? http://www.gginza.com/watch/iwc/index.html

    Reply
  • Pingback:Iodine Overdose – Symptoms, Amount, Treatment – healthnwealth1

Leave a Reply

Your email address will not be published.